MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL

SMITH & NEPHEW, INC. GNS II RESURF PAT 32MM; PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Model Number 71420576
Medical Device Problem Code Loosening of Implant Not Related to Bone-Ingrowth (4002)
Health Effect - Clinical Code Failure of Implant (1924)
Date of Event 06/22/2021
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a tka, a revision surgery of a genesis ii tkr was performed on (b)(6) 2021 due to aseptic loosening.Both tibial and patella components were loose.Both implants had failed at the cement/implant interface.There was no cement at all still attached to the tibial component.There were no obvious signs of abnormal wear patterns and the knee looked well aligned in imaging post primary tkr.The lgn ps high flex xlpe sz 7-8 9mm (case-(b)(4)), gns ii resurf pat 32mm (case-(b)(4)) and gns ii non-por tib sz 7 right (case-(b)(4) were explanted.The current health status of patient and the initial surgery date is unknown.
 
Additional Manufacturer Narrative
H3, h6: the device, used in treatment, was not returned for evaluation but the images provided were reviewed, and the loosening was confirmed.The clinical/medical investigation concluded that, the information and imaging provided appear to support the failure of the cement/implant interface; however, the root cause of the reported event could not be fully assessed without the return of the explanted components.It is unknown if the type of bone cement applied could have contributed to the reported event, but the failure is more than likely related to the cement and not to the device itself.The assessed patient impact was the reported aseptic loosening/ failure at the cement/implant interface and subsequent revision tka.Further patient impact could not be assessed based on the information provided.No further medical assessment could be rendered at this time.Should additional clinical documentation become available in the future, the clinical/medical task may be re-evaluated.A complaint history review found related failures for the listed device; this failure mode will be monitored for future complaints for any necessary corrective actions.A review of the risk management file and instructions for use documents revealed this failure mode was previously identified.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.Factors and/or some potential probable causes that could contribute to the reported event have been identified as abnormal motion over time, bone degeneration, fit/sizing, lack of ingrowth and/or traumatic injury.Based on this investigation, the need for corrective action is not indicated.Without the return of the actual product involved, our investigation could not proceed.Should the device or additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.
 
Additional Manufacturer Narrative

Brand Name
GNS II RESURF PAT 32MM
Common Device Name
PROSTHESIS, KNEE, PATELLOFEMOROTIBIAL, SEMI-CONSTRAINED, CEMENTED, POLYMER/METAL
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks rd.
memphis TN 38116
MDR Report Key12125680
Report Number1020279-2021-05769
Device Sequence Number3577668
Product Code JWH
UDI-Device Identifier03596010208309
UDI-Public03596010208309
Combination Product (Y/N)N
Initial Reporter CountryAS
Number of Events Summarized1
Summary Report (Y/N)N
Device Explanted Year2021
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/23/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number71420576
Device Catalogue Number71420576
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 06/22/2021
Supplement Date Received by Manufacturer09/08/2021
09/22/2021
Initial Report FDA Received Date07/06/2021
Supplement Report FDA Received Date09/09/2021
09/23/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;